MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD

THE SPECTRANETICS CORPORATION SPECTRANETICS LEAD LOCKING DEVICE; LLD
Model Number 518-022
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Iatrogenic Source (2498); Device Embedded In Tissue or Plaque (3165)
Date of Event 03/13/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device lot# could not be provided as the device was discarded and the # was not recorded.Device expiration date is determined by the lot# and therefore unavailable.Device manufactured date is determined by the lot# and therefore unavailable.Device remains within patient.Therefore, no device evaluation will be performed.Instructions for use for this device state: warning: excessive applied traction forces may impact the lld¿s ability to disengage from a lead.
 
Event or Problem Description
A philips representative reported that during a lead management procedure to remove a non-functional right ventricular implantable cardioverter defibrillator (icd) lead a spectranetics lead locking device #2 (lld) 518-022 was utilized.Throughout the procedure the blood pressure dropped and recovered several times.The physician would relax his traction and the blood pressure would recover.It appeared the pressure drop was due to the inversion of the right ventricle (rv) while applying tension on the lead with the lld.The patient's blood pressure dropped again, but did not recover and rescue interventions were required (see mdr 1721279-2019-00060 which covers the device in use during this part of the procedure as well as patient injury).The lead locking device was cut and capped within the lead.This mdr is being submitted to capture the lld cut and cap within the patient.

Brand Name
SPECTRANETICS LEAD LOCKING DEVICE
Common Device Name
LLD
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key8466110
Report Number1721279-2019-00061
Device Sequence Number1341454
Product Code DRB
UDI-Device Identifier00813132023027
UDI-Public00813132023027
Combination Product (Y/N)Y
Initial Reporter StateMA
Initial Reporter CountryUS
PMA/510(K) Number
K990713
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/13/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number518-022
Device Catalogue Number518-022
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/13/2019
Initial Report FDA Received Date03/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight63
Date Report Sent to FDA01/01/2005